March  2018, 7(1): 79-93. doi: 10.3934/eect.2018005

Stability problem for the age-dependent predator-prey model

1. 

Faculty of Mathematics and Computer Science, Jagiellonian University, ul. Łojasiewicza 6, 30-348 Kraków, Poland

2. 

Faculty of Computer Science, Bialystok University of Technology, ul. Wiejska 45A, 15-351 Białystok, Poland

* Corresponding author: Anna Poskrobko, a.poskrobko@pb.edu.pl.

Received  December 2016 Revised  July 2017 Published  January 2018

Fund Project: The contribution of Anna Poskrobko was supported by the Bialystok University of Technology grant S/WI/1/2016 and founded by the resources for research by Ministry of Science and Higher Education.

The paper deals with the age-dependent model which is a generalization of the classical Lotka-Volterra model. Age structure of both species, predators and preys is concerned. The model is based on the system of partial differential and integro-differential equations. We study the existence and uniqueness of the solution for the considered population problem. The stability problem for trivial stationary solution of the model is also proved.

Citation: Antoni Leon Dawidowicz, Anna Poskrobko. Stability problem for the age-dependent predator-prey model. Evolution Equations & Control Theory, 2018, 7 (1) : 79-93. doi: 10.3934/eect.2018005
References:
[1]

N. C. Apreutesei, Necessary optimality conditions for a Lotka-Volterra three species system, Math. Model. Nat. Phenom., 1 (2006), 123-135.   Google Scholar

[2]

N. C. Apreutesei, Necessary optimality conditions for predator-prey system with a hunter population, Opuscula Math., 30 (2010), 389-397.  doi: 10.7494/OpMath.2010.30.4.389.  Google Scholar

[3]

N. Bairagi and D. Jana, Age-structured predator-prey model with habitat complexity: Oscillations and control, Dyn. Syst., 27 (2012), 475-499.  doi: 10.1080/14689367.2012.723678.  Google Scholar

[4]

A. Bielecki, Une remarque sur la méthode de Banach -Caciopoli -Tikhonov dans la théorie des équations différentielles ordinaires, Bull. Acad. Polon. Sci. Cl. Ⅲ., 4 (1956), 261-264.   Google Scholar

[5]

S. Busenberg and M. Iannelli, Separable models in age-dependent population-dynamics, J. Math. Biol., 22 (1985), 145-173.  doi: 10.1007/BF00275713.  Google Scholar

[6]

L. M. Cai, X. Z. Li, X. Y. Song and J. Y. Yu, Permanence and stability of an age-structured prey-predator system with delays, Discrete Dynam. Nat. Soc., 2007 (2007), Art. ID 54861, 15 pp.  Google Scholar

[7]

J. M. Cushing and M. Saleem, A predator prey model with age structure, J. Math. Biol., 14 (1982), 231-250.  doi: 10.1007/BF01832847.  Google Scholar

[8]

A. L. Dawidowicz and A. Poskrobko, Age-dependent single-species population dynamics with delayed argument, Math. Methods Appl. Sci., 33 (2010), 1122-1135.   Google Scholar

[9]

A. L. DawidowiczA. Poskrobko and J. L. Zalasiński, On the age-dependent predator-prey model, Appl. Math., 38 (2011), 453-467.  doi: 10.4064/am38-4-4.  Google Scholar

[10]

M. DelgadoM. Molina-Becerra and A. Suárez, Analysis of an age-structured predator-prey model with disease in the prey, Nonlinear Anal. Real World Appl., 7 (2006), 853-871.  doi: 10.1016/j.nonrwa.2005.03.031.  Google Scholar

[11]

M. Delgado and A. Suárez, Age-dependent diffusive Lotka-Volterra type system, Math. Comput. Modelling, 45 (2007), 668-680.  doi: 10.1016/j.mcm.2006.07.013.  Google Scholar

[12]

B. Dubey, A prey-predator model with a reserved area, Nonlinear Anal. Model. Control, 12 (2007), 479-494.   Google Scholar

[13]

M. Farkas, On the stability of stationary age distributions, Appl. Math. Comput., 131 (2002), 107-123.  doi: 10.1016/S0096-3003(01)00131-X.  Google Scholar

[14]

U. Foryś, Multi-dimensional Lotka-Volterra systems for carcinogenesis mutations, Math. Methods Appl. Sci., 32 (2009), 2287-2308.  doi: 10.1002/mma.1137.  Google Scholar

[15]

M. E. Gurtin and D. S. Levine, On predator-prey interactions with predation dependent on age of prey, Math. Biosci., 47 (1979), 207-219.  doi: 10.1016/0025-5564(79)90038-5.  Google Scholar

[16]

J. Li, Dynamics of age-structured predator-prey population model, J. Math. Anal. Appl., 152 (1990), 399-415.  doi: 10.1016/0022-247X(90)90073-O.  Google Scholar

[17]

Z. Liu and N. Li, Stability and bifurcation in a predator-prey model with age structure and delays, J. Nonlinear Sci., 25 (2015), 937-957.  doi: 10.1007/s00332-015-9245-x.  Google Scholar

[18]

A. G. McKendrick, Applications of mathematics to medical problems, Proc. Edinburgh Math. Soc., 44 (1925), 98-130.  doi: 10.1017/S0013091500034428.  Google Scholar

[19]

M. MohrM. V. Barbarossa and C. Kuttler, Predator-prey interactions, age structures and delay equations, Math. Model. Nat. Phenom., 9 (2014), 92-107.  doi: 10.1051/mmnp/20149107.  Google Scholar

[20]

M. Saleem, Predator-prey relationships: Indiscriminate predation, J. Math. Biol., 21 (1984), 25-34.  doi: 10.1007/BF00275220.  Google Scholar

[21]

M. Saleem and A. K. Tripathi, Asymptotic stability of linear and nonlinear model systems representing age-structured predator-prey interactions, Indian J. Pure Appl. Math., 31 (2000), 1195-1207.   Google Scholar

[22]

H. Tang and Z. Liu, Hopf bifurcation for a predator-prey model with age structure, Appl. Math. Model., 40 (2016), 726-737.  doi: 10.1016/j.apm.2015.09.015.  Google Scholar

[23]

E. Venturino, Age-structured predator-prey models, Math. Modelling, 5 (1984), 117-128.  doi: 10.1016/0270-0255(84)90020-4.  Google Scholar

[24]

V. Volterra, Variations and fluctuations of the number of individuals in animal species living together, ICES Journal of Marine Science,, 3 (1928), 3-51.  doi: 10.1093/icesjms/3.1.3.  Google Scholar

[25]

J. von Foerster, Some Remarks on Changing Populations In: The Kinetics of Cell Proliferation, Grune & Stratton, New York, 1959. Google Scholar

[26]

W. X. XuT. L. Zhangand and Z. B. Xu, Existence of positive periodic solutions of a prey-predator system with several delays, Acta Math. Sci. Ser. A Chinese Ed., 28 (2008), 39-45.   Google Scholar

show all references

References:
[1]

N. C. Apreutesei, Necessary optimality conditions for a Lotka-Volterra three species system, Math. Model. Nat. Phenom., 1 (2006), 123-135.   Google Scholar

[2]

N. C. Apreutesei, Necessary optimality conditions for predator-prey system with a hunter population, Opuscula Math., 30 (2010), 389-397.  doi: 10.7494/OpMath.2010.30.4.389.  Google Scholar

[3]

N. Bairagi and D. Jana, Age-structured predator-prey model with habitat complexity: Oscillations and control, Dyn. Syst., 27 (2012), 475-499.  doi: 10.1080/14689367.2012.723678.  Google Scholar

[4]

A. Bielecki, Une remarque sur la méthode de Banach -Caciopoli -Tikhonov dans la théorie des équations différentielles ordinaires, Bull. Acad. Polon. Sci. Cl. Ⅲ., 4 (1956), 261-264.   Google Scholar

[5]

S. Busenberg and M. Iannelli, Separable models in age-dependent population-dynamics, J. Math. Biol., 22 (1985), 145-173.  doi: 10.1007/BF00275713.  Google Scholar

[6]

L. M. Cai, X. Z. Li, X. Y. Song and J. Y. Yu, Permanence and stability of an age-structured prey-predator system with delays, Discrete Dynam. Nat. Soc., 2007 (2007), Art. ID 54861, 15 pp.  Google Scholar

[7]

J. M. Cushing and M. Saleem, A predator prey model with age structure, J. Math. Biol., 14 (1982), 231-250.  doi: 10.1007/BF01832847.  Google Scholar

[8]

A. L. Dawidowicz and A. Poskrobko, Age-dependent single-species population dynamics with delayed argument, Math. Methods Appl. Sci., 33 (2010), 1122-1135.   Google Scholar

[9]

A. L. DawidowiczA. Poskrobko and J. L. Zalasiński, On the age-dependent predator-prey model, Appl. Math., 38 (2011), 453-467.  doi: 10.4064/am38-4-4.  Google Scholar

[10]

M. DelgadoM. Molina-Becerra and A. Suárez, Analysis of an age-structured predator-prey model with disease in the prey, Nonlinear Anal. Real World Appl., 7 (2006), 853-871.  doi: 10.1016/j.nonrwa.2005.03.031.  Google Scholar

[11]

M. Delgado and A. Suárez, Age-dependent diffusive Lotka-Volterra type system, Math. Comput. Modelling, 45 (2007), 668-680.  doi: 10.1016/j.mcm.2006.07.013.  Google Scholar

[12]

B. Dubey, A prey-predator model with a reserved area, Nonlinear Anal. Model. Control, 12 (2007), 479-494.   Google Scholar

[13]

M. Farkas, On the stability of stationary age distributions, Appl. Math. Comput., 131 (2002), 107-123.  doi: 10.1016/S0096-3003(01)00131-X.  Google Scholar

[14]

U. Foryś, Multi-dimensional Lotka-Volterra systems for carcinogenesis mutations, Math. Methods Appl. Sci., 32 (2009), 2287-2308.  doi: 10.1002/mma.1137.  Google Scholar

[15]

M. E. Gurtin and D. S. Levine, On predator-prey interactions with predation dependent on age of prey, Math. Biosci., 47 (1979), 207-219.  doi: 10.1016/0025-5564(79)90038-5.  Google Scholar

[16]

J. Li, Dynamics of age-structured predator-prey population model, J. Math. Anal. Appl., 152 (1990), 399-415.  doi: 10.1016/0022-247X(90)90073-O.  Google Scholar

[17]

Z. Liu and N. Li, Stability and bifurcation in a predator-prey model with age structure and delays, J. Nonlinear Sci., 25 (2015), 937-957.  doi: 10.1007/s00332-015-9245-x.  Google Scholar

[18]

A. G. McKendrick, Applications of mathematics to medical problems, Proc. Edinburgh Math. Soc., 44 (1925), 98-130.  doi: 10.1017/S0013091500034428.  Google Scholar

[19]

M. MohrM. V. Barbarossa and C. Kuttler, Predator-prey interactions, age structures and delay equations, Math. Model. Nat. Phenom., 9 (2014), 92-107.  doi: 10.1051/mmnp/20149107.  Google Scholar

[20]

M. Saleem, Predator-prey relationships: Indiscriminate predation, J. Math. Biol., 21 (1984), 25-34.  doi: 10.1007/BF00275220.  Google Scholar

[21]

M. Saleem and A. K. Tripathi, Asymptotic stability of linear and nonlinear model systems representing age-structured predator-prey interactions, Indian J. Pure Appl. Math., 31 (2000), 1195-1207.   Google Scholar

[22]

H. Tang and Z. Liu, Hopf bifurcation for a predator-prey model with age structure, Appl. Math. Model., 40 (2016), 726-737.  doi: 10.1016/j.apm.2015.09.015.  Google Scholar

[23]

E. Venturino, Age-structured predator-prey models, Math. Modelling, 5 (1984), 117-128.  doi: 10.1016/0270-0255(84)90020-4.  Google Scholar

[24]

V. Volterra, Variations and fluctuations of the number of individuals in animal species living together, ICES Journal of Marine Science,, 3 (1928), 3-51.  doi: 10.1093/icesjms/3.1.3.  Google Scholar

[25]

J. von Foerster, Some Remarks on Changing Populations In: The Kinetics of Cell Proliferation, Grune & Stratton, New York, 1959. Google Scholar

[26]

W. X. XuT. L. Zhangand and Z. B. Xu, Existence of positive periodic solutions of a prey-predator system with several delays, Acta Math. Sci. Ser. A Chinese Ed., 28 (2008), 39-45.   Google Scholar

[1]

Rui Xu, M.A.J. Chaplain, F.A. Davidson. Periodic solutions of a discrete nonautonomous Lotka-Volterra predator-prey model with time delays. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 823-831. doi: 10.3934/dcdsb.2004.4.823

[2]

Michael Y. Li, Xihui Lin, Hao Wang. Global Hopf branches and multiple limit cycles in a delayed Lotka-Volterra predator-prey model. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 747-760. doi: 10.3934/dcdsb.2014.19.747

[3]

S. Nakaoka, Y. Saito, Y. Takeuchi. Stability, delay, and chaotic behavior in a Lotka-Volterra predator-prey system. Mathematical Biosciences & Engineering, 2006, 3 (1) : 173-187. doi: 10.3934/mbe.2006.3.173

[4]

Xiaoli Liu, Dongmei Xiao. Bifurcations in a discrete time Lotka-Volterra predator-prey system. Discrete & Continuous Dynamical Systems - B, 2006, 6 (3) : 559-572. doi: 10.3934/dcdsb.2006.6.559

[5]

Miljana JovanoviĆ, Marija KrstiĆ. Extinction in stochastic predator-prey population model with Allee effect on prey. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2651-2667. doi: 10.3934/dcdsb.2017129

[6]

Li Ma, Shangjiang Guo. Bifurcation and stability of a two-species diffusive Lotka-Volterra model. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1205-1232. doi: 10.3934/cpaa.2020056

[7]

Yuzo Hosono. Traveling waves for the Lotka-Volterra predator-prey system without diffusion of the predator. Discrete & Continuous Dynamical Systems - B, 2015, 20 (1) : 161-171. doi: 10.3934/dcdsb.2015.20.161

[8]

Hanwu Liu, Lin Wang, Fengqin Zhang, Qiuying Li, Huakun Zhou. Dynamics of a predator-prey model with state-dependent carrying capacity. Discrete & Continuous Dynamical Systems - B, 2019, 24 (9) : 4739-4753. doi: 10.3934/dcdsb.2019028

[9]

Xiao He, Sining Zheng. Protection zone in a modified Lotka-Volterra model. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 2027-2038. doi: 10.3934/dcdsb.2015.20.2027

[10]

P. Auger, N. H. Du, N. T. Hieu. Evolution of Lotka-Volterra predator-prey systems under telegraph noise. Mathematical Biosciences & Engineering, 2009, 6 (4) : 683-700. doi: 10.3934/mbe.2009.6.683

[11]

Shanjing Ren. Global stability in a tuberculosis model of imperfect treatment with age-dependent latency and relapse. Mathematical Biosciences & Engineering, 2017, 14 (5&6) : 1337-1360. doi: 10.3934/mbe.2017069

[12]

Sílvia Cuadrado. Stability of equilibria of a predator-prey model of phenotype evolution. Mathematical Biosciences & Engineering, 2009, 6 (4) : 701-718. doi: 10.3934/mbe.2009.6.701

[13]

Yinshu Wu, Wenzhang Huang. Global stability of the predator-prey model with a sigmoid functional response. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1159-1167. doi: 10.3934/dcdsb.2019214

[14]

Ovide Arino, Manuel Delgado, Mónica Molina-Becerra. Asymptotic behavior of disease-free equilibriums of an age-structured predator-prey model with disease in the prey. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 501-515. doi: 10.3934/dcdsb.2004.4.501

[15]

Youssef Amal, Martin Campos Pinto. Global solutions for an age-dependent model of nucleation, growth and ageing with hysteresis. Discrete & Continuous Dynamical Systems - B, 2010, 13 (3) : 517-535. doi: 10.3934/dcdsb.2010.13.517

[16]

Peng Feng. On a diffusive predator-prey model with nonlinear harvesting. Mathematical Biosciences & Engineering, 2014, 11 (4) : 807-821. doi: 10.3934/mbe.2014.11.807

[17]

Ronald E. Mickens. Analysis of a new class of predator-prey model. Conference Publications, 2001, 2001 (Special) : 265-269. doi: 10.3934/proc.2001.2001.265

[18]

Yukio Kan-On. Global bifurcation structure of stationary solutions for a Lotka-Volterra competition model. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 147-162. doi: 10.3934/dcds.2002.8.147

[19]

Yueding Yuan, Yang Wang, Xingfu Zou. Spatial dynamics of a Lotka-Volterra model with a shifting habitat. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5633-5671. doi: 10.3934/dcdsb.2019076

[20]

Kaigang Huang, Yongli Cai, Feng Rao, Shengmao Fu, Weiming Wang. Positive steady states of a density-dependent predator-prey model with diffusion. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3087-3107. doi: 10.3934/dcdsb.2017209

2018 Impact Factor: 1.048

Metrics

  • PDF downloads (153)
  • HTML views (386)
  • Cited by (0)

Other articles
by authors

[Back to Top]